Alert archive / Illinois / River Flood Warnings in 2008

River Flood Warning 2, NWS Lincoln, IL

January 8, 2008McLean County, Tazewell County, Woodford County, Illinois

NWS Lincoln, IL issued this river flood warning at Jan 8, 2008, 10:26 AM CST for McLean County, Tazewell County, Woodford County, Illinois. It took effect at Jan 8, 2008, 3:39 PM CST. It was in force for 66 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2008, 10:26 AM CST (16:26 UTC)
In effect from
Jan 8, 2008, 3:39 PM CST
Expired
Jan 11, 2008, 10:01 AM CST
In force
66 hr
Issued by
NWS Lincoln, IL
Flood severity
Moderate

Counties McLean County, IL, Tazewell County, IL, Woodford County, IL

The river

Written for the forecast point Mackinaw River near Congerville (CNGI2). The gauge peaked at 18.30 ft at Jan 9, 2008, 7:00 PM CST.

actionminormoderate5101501/0801/0901/1001/1101/12
Action stage
10 ft
Minor stage
13 ft
Moderate stage
14 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05567500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KILX 081626
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
1026 AM CST TUE JAN 08 2008

...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND 
  WOODFORD COUNTIES

.SYNOPSIS...HEAVY RAINFALL OF 2 TO 4 INCHES OVER THE LAST 24 HOURS 
ACROSS THE AREA...IN ADDITION TO THE ALREADY SATURATED GROUND AND RUNOFF 
FROM SNOWMELT WILL CONTINUE TO CAUSE RIVER LEVELS TO RISE.

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. 

ILC113-179-203-090626-
/O.NEW.KILX.FL.W.0002.080108T2139Z-080111T0325Z/
/CNGI2.2.ER.080108T2139Z.080109T1800Z.080110T2125Z.NO/
1026 AM CST TUE JAN 08 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MACKINAW RIVER NEAR CONGERVILLE.
* FROM THIS AFTERNOON TO THURSDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  945 AM TUESDAY THE STAGE WAS 11.1 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 15.8 FEET BY TOMORROW AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY THURSDAY AFTERNOON.


&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    WED    THU    FRI

MACKINAW RIVER
 CONGERVILLE       13  11.1 TUE 10 AM   15.7   14.6    9.7

$$
HANSING
6 follow-up statements
000 
WGUS83 KILX 090317
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
917 PM CST TUE JAN 08 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND 
  WOODFORD COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC113-179-203-091717-
/O.EXT.KILX.FL.W.0002.000000T0000Z-080110T2254Z/
/CNGI2.2.ER.080109T0141Z.080109T1800Z.080110T1654Z.NO/
917 PM CST TUE JAN 08 2008

THE FLOOD WARNING CONTINUES FOR
  THE MACKINAW RIVER NEAR CONGERVILLE. 
* UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  745 PM TUESDAY THE STAGE WAS 13.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.5 FEET BY 
  TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY 
  MORNING.


&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    WED    THU    FRI

MACKINAW RIVER
 CONGERVILLE       13  13.0 TUE 8 PM    15.1   13.9    8.7



$$
SMITH
000 
WGUS83 KILX 091948
FLSILX

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
148 PM CST WED JAN 09 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND 
  WOODFORD COUNTIES 
  
.THE MACKINAW RIVER CONTINUES TO RISE...FROM THE EFFECTS OF THE
HEAVY RAINFALL AND SNOWMELT. LEVLES NEAR CONGERVILLE SHOULD 
BEGIN TO LEVEL OFF OVERNIGHT.

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC113-179-203-100948-
/O.EXT.KILX.FL.W.0002.000000T0000Z-080111T0704Z/
/CNGI2.2.ER.080109T0141Z.080110T0600Z.080111T0104Z.NR/
148 PM CST WED JAN 09 2008

...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE MACKINAW RIVER NEAR CONGERVILLE. 
* UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 1245 PM WEDNESDAY THE STAGE WAS 18.1 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.5 FEET BY 
  MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    THU    FRI    SAT

MACKINAW RIVER
 CONGERVILLE       13  18.1 WED 1 PM    17.8    8.4    6.2

$$
GEELHART
000 
WGUS83 KILX 100207
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
807 PM CST WED JAN 09 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND 
  WOODFORD COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC113-179-203-101607-
/O.EXT.KILX.FL.W.0002.000000T0000Z-080111T0705Z/
/CNGI2.2.ER.080109T0141Z.080110T0600Z.080111T0105Z.NR/
807 PM CST WED JAN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE MACKINAW RIVER NEAR CONGERVILLE. 
* UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  745 PM WEDNESDAY THE STAGE WAS 18.2 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.5 FEET BY 
  EARLY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  TOMORROW EVENING.


&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    THU    FRI    SAT

MACKINAW RIVER
 CONGERVILLE       13  18.2 WED 8 PM    17.8    8.5    6.4



$$
SMITH
000 
WGUS83 KILX 101651
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1051 AM CST THU JAN 10 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND 
  WOODFORD COUNTIES 
  
  SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC113-179-203-110651-
/O.EXT.KILX.FL.W.0002.000000T0000Z-080111T0748Z/
/CNGI2.2.ER.080109T0141Z.080110T0145Z.080111T0148Z.NR/
1051 AM CST THU JAN 10 2008

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE MACKINAW RIVER NEAR CONGERVILLE. 
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  945 AM THURSDAY THE STAGE WAS 16.7 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    FRI    SAT    SUN

MACKINAW RIVER
 CONGERVILLE       13  16.7 THU 10 AM    9.1    6.9    6.2



$$

ILC147-110651-
/O.EXT.KILX.FL.W.0001.000000T0000Z-080114T1400Z/
/MNTI2.2.ER.080109T0909Z.080112T0000Z.080114T0800Z.NO/
1051 AM CST THU JAN 10 2008

THE FLOOD WARNING CONTINUES FOR
  THE SANGAMON RIVER AT MONTICELLO. 
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1000 AM THURSDAY THE STAGE WAS 16.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.0 FEET BY 
  TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  MONDAY MORNING.


&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    FRI    SAT    SUN

SANGAMON RIVER
 MONTICELLO        13  16.5 THU 10 AM   16.8   16.7   14.7



$$
000 
WGUS83 KILX 110319
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
919 PM CST THU JAN 10 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS...
 
  MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND 
  WOODFORD COUNTIES 
  SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC113-179-203-111719-
/O.EXT.KILX.FL.W.0002.000000T0000Z-080111T2024Z/
/CNGI2.2.ER.080109T0141Z.080110T0145Z.080111T1424Z.NR/
919 PM CST THU JAN 10 2008

...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE MACKINAW RIVER NEAR CONGERVILLE. 
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  845 PM THURSDAY THE STAGE WAS 15.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING.
* IMPACT...AT 13.0 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    FRI    SAT    SUN

MACKINAW RIVER
 CONGERVILLE       13  15.0 THU 9 PM    13.4    9.4    7.1



$$

ILC147-111719-
/O.EXT.KILX.FL.W.0001.000000T0000Z-080115T0800Z/
/MNTI2.2.ER.080109T0909Z.080111T1200Z.080115T0200Z.NR/
919 PM CST THU JAN 10 2008

...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE SANGAMON RIVER AT MONTICELLO. 
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  800 PM THURSDAY THE STAGE WAS 17.2 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.5 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY 
  EVENING.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    FRI    SAT    SUN

SANGAMON RIVER
 MONTICELLO        13  17.2 THU 8 PM    17.5   16.5   14.8



$$
SMITH
000 
WGUS83 KILX 111601
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL
1001 AM CST FRI JAN 11 2008
 

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
  MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND 
  WOODFORD COUNTIES
  
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS. ALL RIVER LEVELS ARE 
EXPECTED TO SLOWLY FALL.

SINCE FLOODING HAS SUBSIDED...THIS WILL BE THE LAST STATEMENT ON THIS
FLOODING EVENT.

ILC113-179-203-111631-
/O.CAN.KILX.FL.W.0002.000000T0000Z-080111T2024Z/
/CNGI2.2.ER.080109T0141Z.080110T0145Z.080111T1349Z.NR/
1001 AM CST FRI JAN 11 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE MACKINAW RIVER NEAR CONGERVILLE.
* AT  945 AM FRIDAY THE STAGE WAS 12.6 FEET. 
* FELL BELOW FLOOD STAGE AT  749 AM FRIDAY.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.4 FEET BY TOMORROW 
  MORNING.


&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SAT    SUN    MON

MACKINAW RIVER
 CONGERVILLE       13  12.6 FRI 10 AM    9.4    7.1    5.6



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jan 8, 6:02 AM CST, 4 hours 24 minutes earlier.

Area forecast discussion, Jan 8, 6:02 AM CST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
602 AM CST TUE JAN 8 2008

.DISCUSSION...
ISSUED 415 AM CST TUE JAN 8 2008

URGENT FORECAST CONCERN IS DEALING WITH FLOOD WATCH TODAY AS MUCH
OF CENTRAL IL HAS SOAKED WITH 1 TO 3 INCHES OF RAIN WEST OF I-57
SINCE LATE MONDAY. ANOTHER 1 TO 2 INCHES POSSIBLE THROUGH TODAY
ESPECIALLY FROM THE IL RIVER SE. 00Z- 06Z SHORT RANGE MODELS
CONTINUE SLOWER TREND OF MOVING COLD FRONT THROUGH IL TODAY WHICH
PROLONGS THUNDERSTORMS WITH HEAVY RAIN THREAT TODAY. ONE MORE DAY OF
UNSEASONABLY MILD TEMPERATURES AHEAD OF COLD FRONT AND EASTERN IL
WILL APPROACH RECORD HIGHS AGAIN IN THE LOW TO MID 60S.

KILX RADAR INOPERATIONAL SINCE 951 PM MON WHEN STRUCK BY LIGHTNING.
BUT RADAR MOSAIC SHOWS WIDESPREAD SHOWERS AND SCATTERED
THUNDERSTORMS WITH MODERATE TO HEAVY RAIN OVER CENTRAL IL AND MO
FROM THE IL RIVER SE AND LIFTING NE. THIS CONVECTION FUELED BY 50
KT SSW LOW LEVEL JET STEAMING FROM THE WESTERN GULF. LEADING EDGE
OF HEAVY RAIN IS ALONG I-57 WHILE BACK EDGE OF RAIN IS JUST SE OF
GALESBURG. OUR NWS OFFICE IN LINCOLN PICKED UP 2.73 INCHES OF RAIN
IN 6 HOURS MON EVENING WHICH WAS THE WETTEST JAN DAY ON RECORD
SINCE 1905. RARE JAN TORNADOES IN CENTRAL AND NORTHERN IL INTO
FAR SE WI WERE SIMILAR TO THE OUTBREAKS ON JAN 25 1950 AND JAN 24
1967.

EARLY MORNING SURFACE MAP SHOWS A FRONTAL BOUNDARY FROM NW LOWER
MI ACROSS NW IL NEAR GALESBURG TO 1004 MB LOW PRESSURE OVER
CENTRAL MO. FRONT THEN EXTENDS BACK INTO CENTRAL OK. UNSEASONABLY
MILD TEMPS IN THE MID 50S TO LOWER 60S WHICH IS MORE TYPICAL OF
JUN 1. TEMPS COOL INTO THE LOW TO MID 40S BEHIND THE FRONT BY
ROCKFORD...QUAD CITIES AND BURLINGTON. HIGHLY AMPLIFIED UPPER
LEVEL FLOW OVER THE U.S. WITH A NEGATIVE TILTED TROF OVER THE
PLAINS AND STRONG UPPER LEVEL RIDGE OFF THE EAST COAST.

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT.
MODELS DEEPEN LOW PRESSURE FROM CENTRAL MO NE ACROSS THE IL RIVER
VALLEY THIS MORNING...REACHING SOUTHERN LAKE MI BY 18Z/NOON. LOW
PRESSURE THEN AT 1000 MB OR DEEPER OVER LAKE HURON BY SUNSET. THIS
TO MOVE THE COLD FRONT EAST FROM THE IL RIVER VALLEY TOWARD THE
IL/IN BORDER DURING THE AFTERNOON AS STRONG NEGATIVE TILTED UPPER
LEVEL TROF PIVOTS TOWARD IL. SHOWERS AND THUNDERSTORMS WITH HEAVY
RAIN THREAT TO CONTINUE AHEAD OF THIS COLD FRONT TODAY WITH
ANOTHER 1 TO 2 INCHES POSSIBLE SE OF THE IL RIVER WITH HIGHEST
AMOUNTS OVER EAST CENTRAL IL. DECIDED TO EXPAND THE FLOOD WATCH
TODAY AS FAR SE AS A DANVILLE TO SHELYVILLE LINE. SPC HAS SLIGHT
RISK OF SEVERE STORMS THIS AFTERNOON SE OF A TAYLORVILLE TO
DANVILLE LINE. INSTABILITY AND WIND SHEAR NOT AS STRONG AS MON
AFTERNOON/EVENING SO SEVERE STORMS WITH TORNADOES NOT EXPECTED TO
BE AS WIDESPREAD OVER SE IL AS THEY WERE OVER CENTRAL IL EARLIER.
STRAIGHTLINE WINDS IS MAIN SEVERE WX THREAT FOLLOWED BY LARGE
HAIL. HIGHS TODAY TO RANGE FROM NEAR 50F NW OF THE IL RIVER BY
GALESBURG TO 60 TO 65F OVER EASTERN IL FROM I-57 WHICH WILL BE
APPROACHING RECORD HIGHS. TEMPS TO COOL INTO THE 40S BEHIND THE
COLD FRONT THIS AFTERNOON.

INCREASED POPS THIS EVENING WITH SLOWER MOVEMENT OF COLD FRONT AND
UPPER LEVEL TROF. HAVE LIKELY POPS EARLY THIS EVENING NEAR THE
IL/IN BORDER WHICH TAPERS TO 20 TO 30 POPS OVER WESTERN IL DURING
THE EVENING. COULD SEE LIGHT SNOW LATE EVENING NORTH OF LINCOLN
BUT NO ACCUMULATIONS. SHOULD BE DRY AFTER MIDNIGHT TONIGHT WITH
DECREASING CLOUDS AND COOLER LOWS RANGING FROM UPPER 20S NW OF THE
IL RIVER TO MID 30S IN SE IL. THIS IS CLOSE TO NORMAL HIGHS FOR JAN.
PACIFIC HIGH PRESSURE OVER THE CENTRAL ROCKIES TO WEAKEN AS IT
MOVES INTO THE MID MS VALLEY BY 18Z/WED BRINGING A MOSTLY SUNNY
DAY TO IL WITH HIGHS IN THE MID TO UPPER 40S WITH SE IL NEAR 50F.

LONG TERM...THURSDAY THROUGH MONDAY.
HIGH PRESSURE SLIPS QUICKLY OFF TO THE MID ATLANTIC COAST BY
12Z/THU WHILE A WX SYSTEM OFF THE PACIFIC NW COAST MOVES INTO THE
MIDWEST THU. MODELS DIVERGE HERE WRF TENDING TO BE FURTHER SOUTH
WITH SYSTEM AND QPF OVER IL WHILE GFS AND GEM KEEP QPF MORE NE AND
EAST OF IL AS LOW DEEPENS ENE OF IL BY THU NIGHT. KEPT 30 TO 40 POPS
BY THU AFTERNOON AND THU NIGHT. MAINLY RAIN DURING THU WITH LIGHT
SNOW POSSIBLE THU NIGHT ESPECIALLY NORTH OF I-70. LOW PRESSURE
DEEPENS INTO NEW ENGLAND FRI WHILE STILL HAVING CYCLONIC FLOW
HANGING BACK OVER IL. THIS TO KEEP LOW CLOUDS AROUND WITH CHANCE
OF FLURRIES. YET ANOTHER CHANCE OF LIGHT SNOW (LIGHT RAIN POSSIBLE
TOO IN SE IL) SAT NIGHT AND SUNDAY AS LOW PRESURE MOVES INTO THE SE
STATES WITH CENTRAL IL ON NW FRINGE OF THIS SYSTEM.

RECORD HIGHS TODAY (JAN 8)...

PEORIA........ 60F IN 1965
SPRINGFIELD... 62F IN 1907 & 1965
LINCOLN....... 62F IN 1907
CHAMPAIGN..... 62F IN 1965
BLOOMINGTON... 60F IN 1907
DECATUR....... 67F IN 1907
EFFINGHAM..... 65F IN 1939

HUETTL

&&

.AVIATION...
ISSUED 555 AM CST TUE JAN 8 2008

WIDESPREAD SHOWERS WITH MODERATE RAIN AT TIMES WILL CONTINUE TODAY
ACROSS CENTRAL IL...ESPECIALLY THIS MORNING. A FEW THUNDERSTORMS WITH
HEAVY RAIN WILL BE POSSIBLE AGAIN LATER THIS MORNING AND EARLY
AFTERNOON FROM THE IL RIVER EAST. SHOWERS WILL BECOME MORE
SCATTERED THIS AFTERNOON AS NOTED UPSTREAM OVER MO. 1004 MB LOW
PRESSURE JUST WEST OF QUINCY WITH A FRONT ARCHED OVER FAR NW IL AT
DAWN. LOW PRESSURE WILL SLOWLY DEEPEN NE ACROSS THE IL RIVER
VALLEY THIS MORNING REACHING SOUTHERN LAKE MI BY 18Z AND LAKE
HURON BY 00Z. THIS WILL BRING THE COLD FRONT EAST TO THE IL RIVER
BY 18Z AND TO THE IL/IN BORDER BY 00Z. STRONG UPPER LEVEL TROF
OVER THE PLAINS WILL MOVE INTO IL BY THIS EVENING. SHOWERS WILL
DIMINISH FROM THE WEST THIS EVENING WITH CLEARING SKIES QUICKLY
OVERNIGHT AS UPPER LEVEL TROF PASSES EAST OF IL. MVFR TO IFR
CIELINGS AND VSBYS WILL DEVELOP AT CMI AND DEC SOON AND CONTINUE
ACROSS CENTRAL IL MUCH OF TODAY WITH THE SHOWERS.

HUETTL

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 4 PM CST THIS AFTERNOON FOR ILZ027>031-036>038-
040>055-061.

&&
Hazardous weather outlook, Jan 8, 6:58 AM CST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
658 AM CST TUE JAN 8 2008

ILZ027>030-036-040-091100-
FULTON-KNOX-MARSHALL-PEORIA-SCHUYLER-STARK-
658 AM CST TUE JAN 8 2008

...FLOOD WATCH IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE
ILLINOIS RIVER VALLEY EARLY THIS MORNING...WITH THE PRECIPITATION
GRADUALLY TAPERING OFF TOWARD MIDDAY. ADDITIONAL RAINFALL OF
BETWEEN ONE HALF AND ONE INCH WILL BE LIKELY. THE HEAVY RAIN ON
ALREADY SATURATED GROUND MAY RESULT IN LOCALIZED FLOODING...ESPECIALLY
IN LOW LYING AREAS. SIGNIFICANT RISES ON CREEKS...STREAMS...AND
EVEN ON MAJOR AREA RIVERS WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

RAINFALL TOTALS AND ANY REPORTS OF FLOODING OR HIGH WATER WILL BE
GREATLY APPRECIATED TODAY.

ILZ031-037-038-041>043-047>051-091100-
CASS-DE WITT-LOGAN-MASON-MCLEAN-MENARD-MORGAN-SANGAMON-SCOTT-
TAZEWELL-WOODFORD-
658 AM CST TUE JAN 8 2008

...FLOOD WATCH IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL ILLINOIS
TODAY. LOCALLY HEAVY RAINFALL WILL BE LIKELY...WITH AN ADDITIONAL
ONE TO TWO INCHES POSSIBLE. THE HEAVY RAIN ON ALREADY SATURATED
GROUND WILL RESULT IN LOCALIZED FLOODING...ESPECIALLY IN LOW LYING
AREAS. SIGNIFICANT RISES ON CREEKS...STREAMS...AND EVEN ON MAJOR
AREA RIVERS WILL BE LIKELY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

RAINFALL TOTALS AND ANY REPORTS OF FLOODING OR HIGH WATER WILL BE
GREATLY APPRECIATED TODAY.

ILZ044>046-052>055-061-091100-
CHAMPAIGN-CHRISTIAN-DOUGLAS-MACON-MOULTRIE-PIATT-SHELBY-VERMILION-
658 AM CST TUE JAN 8 2008

...FLOOD WATCH IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS EAST CENTRAL
ILLINOIS TODAY. LOCALLY HEAVY RAINFALL WILL BE LIKELY...WITH AN
ADDITIONAL ONE TO TWO INCHES POSSIBLE. THE HEAVY RAIN ON ALREADY
SATURATED GROUND MAY RESULT IN LOCALIZED FLOODING...ESPECIALLY IN
LOW LYING AREAS. SIGNIFICANT RISES ON CREEKS...STREAMS...AND EVEN
ON MAJOR AREA RIVERS WILL BE LIKELY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

RAINFALL TOTALS AND ANY REPORTS OF FLOODING OR HIGH WATER WILL BE
GREATLY APPRECIATED TODAY.

ILZ056-057-062-063-066>068-071>073-091100-
CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER-
LAWRENCE-RICHLAND-
658 AM CST TUE JAN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL CONTINUE TO FALL ACROSS EAST CENTRAL AND SOUTHEAST
ILLINOIS TODAY. LOCALLY HEAVY RAINFALL WILL BE LIKELY...WITH AN
ADDITIONAL ONE TO TWO INCHES POSSIBLE. IN ADDITION...THERE IS A
SLIGHT RISK FOR SEVERE THUNDERSTORMS...WITH DAMAGING WIND GUSTS
AND LARGE HAIL BEING THE PRIMARY THREATS FROM ANY STORMS THAT
DEVELOP.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

BARNES

In the hours before

Local storm report, Jan 8, 8:21 AM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
821 AM CST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     RUSHVILLE               40.12N 90.57W
01/07/2008                   SCHUYLER           IL   EMERGENCY MNGR

            TREE FELL ON THE SOUTH SIDE OF RUSHVILLE.

0429 PM     HAIL             DUNCAN MILLS            40.33N 90.18W
01/07/2008  E0.75 INCH       FULTON             IL   EMERGENCY MNGR

0432 PM     HAIL             ST. DAVID               40.49N 90.05W
01/07/2008  M0.75 INCH       FULTON             IL   CO-OP OBSERVER

0441 PM     TORNADO          TOPEKA                  40.33N 89.93W
01/07/2008                   MASON              IL   EMERGENCY MNGR

            *** 1 INJ *** TORE ROOF AWAY FROM HOUSE. 1 MINOR INJURY.

0511 PM     TSTM WND GST     MORTON                  40.61N 89.47W
01/07/2008  E60.00 MPH       TAZEWELL           IL   EMERGENCY MNGR

            REPORTED NEAR INTERSECTION OF I-74/I-155

0511 PM     HAIL             MORTON                  40.61N 89.47W
01/07/2008  M1.00 INCH       TAZEWELL           IL   EMERGENCY MNGR

            REPORTED NEAR INTERSECTION OF I-74/I-155.

0516 PM     HAIL             1 S MORTON              40.60N 89.47W
01/07/2008  E0.75 INCH       TAZEWELL           IL   TRAINED SPOTTER

0519 PM     TSTM WND GST     MACKINAW                40.53N 89.36W
01/07/2008  E60.00 MPH       TAZEWELL           IL   TRAINED SPOTTER

0520 PM     HAIL             1 N HOPEDALE            40.44N 89.42W
01/07/2008  M0.88 INCH       TAZEWELL           IL   TRAINED SPOTTER

0522 PM     TORNADO          2 SE MACKINAW           40.51N 89.33W
01/07/2008                   TAZEWELL           IL   EMERGENCY MNGR

            POLE BARN DESTROYED. DAMAGE TO HOUSE.

0530 PM     TORNADO          4 ESE MACKINAW          40.51N 89.29W
01/07/2008                   TAZEWELL           IL   TRAINED SPOTTER

            DOOR TORN FROM HINGEST ON BARN, 5-INCH TREE TOP TWISTED
            OFF, ROOF DAMAGE TO HOUSE AND OUTBUILDINGS, FLAG POLE
            BENT, CHAIN LINK FENCE BLOWN OVER, TREE LIMBS DOWN.

0530 PM     HAIL             DANVERS                 40.53N 89.17W
01/07/2008  E0.88 INCH       MCLEAN             IL   BROADCAST MEDIA

            TIME ESTIMATED.

0537 PM     HAIL             MANCHESTER              39.54N 90.33W
01/07/2008  E1.50 INCH       SCOTT              IL   EMERGENCY MNGR

0539 PM     FUNNEL CLOUD     ARMINGTON               40.34N 89.31W
01/07/2008                   TAZEWELL           IL   PUBLIC

            LOCATED NORTHWEST OF ARMINGTON. RELAYED BY LOGAN COUNTY
            911

0540 PM     HAIL             3 SW MURRAYVILLE        39.55N 90.29W
01/07/2008  E1.50 INCH       MORGAN             IL   EMERGENCY MNGR

0552 PM     HAIL             LEXINGTON               40.64N 88.78W
01/07/2008  M0.75 INCH       MCLEAN             IL   EMERGENCY MNGR

0552 PM     HAIL             HUDSON                  40.61N 88.99W
01/07/2008  M0.75 INCH       MCLEAN             IL   EMERGENCY MNGR

1000 PM     HEAVY RAIN       3 W FARMER CITY         40.24N 88.70W
01/07/2008  M1.88 INCH       DE WITT            IL   CO-OP OBSERVER

1030 PM     FLOOD            LINCOLN                 40.15N 89.37W
01/07/2008                   LOGAN              IL   EMERGENCY MNGR

            MANY STREETS IN TOWN HAVE WATER 4 TO 6 INCHES DEEP.

1055 PM     HEAVY RAIN       PETERSBURG              40.01N 89.85W
01/07/2008  M2.31 INCH       MENARD             IL   MESONET

            SWOP REPORT.

1100 PM     HEAVY RAIN       2 NNE BLOOMINGTON       40.50N 88.96W
01/07/2008  M1.70 INCH       MCLEAN             IL   MESONET

1100 PM     HEAVY RAIN       3 S BLOOMINGTON         40.44N 88.98W
01/07/2008  M1.56 INCH       MCLEAN             IL   MESONET

1100 PM     HEAVY RAIN       DOWNS                   40.40N 88.87W
01/07/2008  M1.79 INCH       MCLEAN             IL   MESONET

1100 PM     HEAVY RAIN       4 E HEYWORTH            40.31N 88.89W
01/07/2008  M1.75 INCH       MCLEAN             IL   MESONET

1100 PM     HEAVY RAIN       1 S SOUTH PEKIN         40.48N 89.65W
01/07/2008  M1.21 INCH       TAZEWELL           IL   MESONET

1100 PM     HEAVY RAIN       1 NNW TABLE GROVE       40.38N 90.43W
01/07/2008  M1.11 INCH       FULTON             IL   MESONET

1100 PM     HEAVY RAIN       DUNFERMLINE             40.49N 90.03W
01/07/2008  M1.60 INCH       FULTON             IL   MESONET

1130 PM     FLOOD            BLUFFS                  39.75N 90.53W
01/07/2008                   SCOTT              IL   LAW ENFORCEMENT

            REPORTED ALONG HIGHWAY 100

1130 PM     FLOOD            WINCHESTER              39.63N 90.46W
01/07/2008                   SCOTT              IL   LAW ENFORCEMENT

            WIDESPREAD STREET FLOODING

1150 PM     HEAVY RAIN       2 ENE LINCOLN           40.16N 89.33W
01/07/2008  M2.73 INCH       LOGAN              IL   OFFICIAL NWS OBS

&&

HJS

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 6:05 PM CSTSevere Thunderstorm WarningILXSangamon55 min
Jan 7, 6:39 PM CSTSevere Thunderstorm WarningILXCass, Mason, Morgan, Scott51 min
Jan 7, 7:29 PM CSTSevere Thunderstorm WarningILXCass, Menard32 min
Jan 7, 9:08 PM CSTFlood WatchILXCass, Champaign, Christian, DeWitt, Douglas, Fulton and 19 more18 hr
Jan 7, 9:10 PM CSTSevere Thunderstorm WarningILXMorgan, Scott50 min
Jan 7, 9:56 PM CSTSevere Thunderstorm WarningILXSangamon49 min
Jan 8, 10:22 AM CSTRiver Flood WarningILXPiatt6 days
Jan 8, 11:38 AM CSTRiver Flood WarningILXMarshall, Putnam13 days
Jan 8, 11:38 AM CSTRiver Flood WarningILXPeoria, Tazewell, Woodford16 days
Jan 8, 11:38 AM CSTRiver Flood WarningILXPeoria, Tazewell3 days
Jan 8, 11:38 AM CSTRiver Flood WarningILXFulton, Mason25 days
Jan 8, 11:38 AM CSTRiver Flood WarningILXBrown, Cass, Morgan, Schuyler25 days

Nearby

River Flood Warnings in Illinois, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.